Full Text:   <1818>

CLC number: O151.21;O241.6

On-line Access: 

Received: 2002-09-13

Revision Accepted: 2003-02-24

Crosschecked: 0000-00-00

Cited: 0

Clicked: 3690

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE A 2003 Vol.4 No.6 P.740-744


On the p-norm joint spectral radius

Author(s):  ZHOU Jia-li

Affiliation(s):  Department of Mathematics, Zhejiang University, Hangzhou 310027, China

Corresponding email(s):   zhoujiali@vip.163.com

Key Words:  Joint spectral radius, Kronecker product, Matrix, Wavelets

Share this article to: More

ZHOU Jia-li. On the p-norm joint spectral radius[J]. Journal of Zhejiang University Science A, 2003, 4(6): 740-744.

@article{title="On the p-norm joint spectral radius",
author="ZHOU Jia-li",
journal="Journal of Zhejiang University Science A",
publisher="Zhejiang University Press & Springer",

%0 Journal Article
%T On the p-norm joint spectral radius
%A ZHOU Jia-li
%J Journal of Zhejiang University SCIENCE A
%V 4
%N 6
%P 740-744
%@ 1869-1951
%D 2003
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.2003.0740

T1 - On the p-norm joint spectral radius
A1 - ZHOU Jia-li
J0 - Journal of Zhejiang University Science A
VL - 4
IS - 6
SP - 740
EP - 744
%@ 1869-1951
Y1 - 2003
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.2003.0740

The p-norm joint spectral radius is defined by a bounded collection of square matrices with complex entries and of the same size. In the present paper the author investigates the p-norm joint spectral radius for integers. The method introduced in this paper yields some basic formulas for these spectral radii. The approach used in this paper provides a simple proof of Berger-Wang's relation concerning the ∞-norm joint spectral radius.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article


[1]Berger, M.A.and Wang, Y.,1992.Bounded semigroups of matrices.Linear Algebra Appl., 166: 21-27.

[2]Bousch, T.and Mairesse, J.,2002.Asymptotic height optimization for topical IFS, Tetris heaps, and the finiteness conjecture.Journal of the American Mathematical Society, 15:77-111.

[3]Bröker, M.and Zhou, X., 2000.Characterization of continuous, four-coefficent scaling functions via matrix spectral radius.SIAM J.Matrix Anal.Appl., 22: 242-257.

[4]Chen, Q.and Zhou, X., 2000.Characterization of joint spectral radius via trace.Linear Algebra Appl., 315: 175-188.

[5]Cohen, A.,1990.Ondelettes, analyses multiresolutions et filtres miroirs en quadrature.Ann.Inst.H.Poincare, 7: 57-61.

[6]Colella, D.and Heil, C.,1992.The characterization of continuous, four-coefficient scaling functions and wavelets.IEEE Trans.Inform.Theory, 38: 876-881.

[7]Daubechies, I.and Lagarias, J.C.,1992a.Two-scale difference equations II.Infinite matrix products, local regularity bounds and fractals.SIAM J.Math.Anal., 23:1031-1079.

[8]Daubechies, I.and Lagarias, J.C.,1992b.Sets of matrices all infinite products of which converge.Linear Algebra Appl., 162: 227-263.

[9]Elsner, L.,1995.The generalized spectral-radius theorem: an analytic-geometric proof.Linear Algebra Appl., 220: 151-159.

[10]Heil, C.and Colella, D.,1994.Dilation Equation and The Smothness of Compactly Supported Wavelets.In: Benedetto J.L.and Frazier M.W., Eds., Wavelets: Mathematics and Applications.CRC Press, Boca Raton, p.163-201.

[11]Horn, R.A.and Johnson, C.R.,1991.Topics in Matrix Analysis.Cambridge Unversity Press.

[12]Jia, R.Q.,1995.Subdivision schemes in Lp spaces.Advances in Comp.Math, 3: 309-341.

[13]Lagarias, J.C.and Wang, Y.,1995.The finiteness conjecture for the generalized spectral radius of a set of Matrices.Linear Algebra Appl.,214: 17-42.

[14]Micchelli, C.A.and Prautzsch, H., 1989.Uniform refinement of curves.Linear Algebra Appl., 114/115: 841-870.

[15]Rota, G.C.and Strang, G.,1960.A note on the joint spectral radius.Indog.Math.22: 379-381.

[16]Zhou, D.,1998.The p-norm joint spectral radius for even integers.Mathods and Applications of Analysis, 5(1): 39-54.

Open peer comments: Debate/Discuss/Question/Opinion


Please provide your name, email address and a comment

Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2023 Journal of Zhejiang University-SCIENCE